MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51006010L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, after inflation of a 6mm x 10cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter over a non-cordis guidewire, the device could not be removed due to a large ¿knot¿ found on the guidewire and the saberx radianz balloon catheter could not cross over the knot to exit the patient.Further attempts to remove the saberx radianz balloon catheter were made, but the shaft of the balloon catheter eventually broke off outside of the patient.As a result, a surgical cut down was performed in order to remove the saberx radianz balloon catheter from the knotted non-cordis guidewire.A second access point was made in the groin and the procedure was completed with a continuous tissue plasminogen activator (tpa) drip.There were no patient consequences.This was during a procedure to treat a ¿cold leg¿ which required a tpa drip.The saberx radianz balloon catheter was to be used for angioplasty of the mid to distal superficial femoral artery (sfa).The device was being used with a short catheter sheath introducer (csi) and was inserted from the radial artery.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82241967 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after inflation of a 6mm x 10cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter over a non-cordis guidewire, the device could not be removed due to a large ¿knot¿ found on the guidewire and the saberx radianz balloon catheter could not cross over the knot to exit the patient.Further attempts to remove the saberx radianz balloon catheter were made, but the shaft of the balloon catheter eventually broke off outside of the patient.As a result, a surgical cut down was performed to remove the saberx radianz balloon catheter from the knotted non-cordis guidewire.A second access point was made in the groin and the procedure was completed with a continuous tissue plasminogen activator (tpa) drip.There were no patient consequences.This was during a procedure to treat a ¿cold leg¿ which required a tpa drip.The saberx radianz balloon catheter was to be used for angioplasty of the mid to distal superficial femoral artery (sfa).The device was being used with a short catheter sheath introducer (csi) and was inserted from the radial artery.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.The device was not returned for evaluation.A product history record (phr) review of lot 82241967 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen resistance/friction¿ and body/shaft separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, according to the event description it is likely the use of the concomitant guidewire contributed to the event reported due to the knot that formed on the wire preventing the balloon catheter to be easily removed from the patient.As listed in the instructions for use, ¿if resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit.¿ this practice would have prevented the separation of the device outside of the patient.Therefore, these procedural factors and handling of the device likely contributed to the reported events.However, without the return of the device for analysis it is difficult to confirm a clinical conclusion between the device and the event reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: if a pta catheter is torqued more than twice, the guidewire will wrap around the catheter thereby affecting the procedure or damaging the guidewire or catheter.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18553606
Report Number3007635982-2024-00015
Device Sequence Number7587071
Product Code LIT
UDI-Device Identifier20705032081303
UDI-Public(01)20705032081303(17)241231(10)82241967
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue NumberR51006010L
Device Lot Number82241967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHORT SHEATH.; V-18 WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale